Alert archive / Arizona / Special Weather Statements in 2012

Special Weather Statement, NWS Flagstaff, AZ

July 26, 2012Gila County, Arizona

NWS Flagstaff, AZ issued this special weather statement at Jul 26, 2012, 3:21 PM MST for Gila County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 3:21 PM MST (22:21 UTC)
Expired
Jul 26, 2012, 4:15 PM MST
In force
54 min
Issued by
NWS Flagstaff, AZ

County Gila County, AZ

The radar

The Flagstaff radar (KFSX), 54 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WWUS85 KFGZ 262221
SPSFGZ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 PM MST THU JUL 26 2012

AZZ018-262315-
GILA AZ-
321 PM MST THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 415 PM MST

AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SLOW MOVING THUNDERSTORM OVER THE EASTERN PORTION OF THE POCO FIRE 
BURN AREA...NORTHEAST OF YOUNG. THIS STORM HAS DROPPED UP TO AN INCH 
OF RAIN IN THE UPPER REACHES OF THE CHERRY CREEK DRAINAGES. THIS MAY 
CAUSE SOME HIGHER THAN NORMAL FLOWS IN THE WASHES AND CREEKS AT THE 
EASTERN EDGE OF THE POCO FIRE BURN AREA THIS AFTERNOON. FLOODING IS 
NOT ANTICIPATED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR 
FLOODING OF POOR DRAINAGE AREAS.

&&

LAT...LON 3413 11090 3420 11094 3423 11084 3418 11075
TIME...MOT...LOC 2218Z 068DEG 6KT 3418 11084

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 26, 9:30 AM MST, 5 hours 51 minutes earlier.

Area forecast discussion, Jul 26, 9:30 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST THU JUL 26 2012

.SYNOPSIS...DRIER AIR WILL LIMIT MOST THUNDERSTORM ACTIVITY TO FAR
EASTERN ARIZONA AND PORTIONS OF THE MOGOLLON RIM TODAY. BY
FRIDAY...MOIST SOUTHEAST FLOW WILL RETURN RAMPING UP STORM ACTIVITY
THROUGH THE WEEKEND.

&&

.DISCUSSION...THE HIGH PRESSURE RIDGE AXIS WILL MOVE EAST OF ARIZONA
TODAY WITH THE HIGH CENTERED ALONG THE ARIZONA NEW MEXICO BORDER AND
THE RIDGE EXTENDS NORTHWARD TO MONTANA. THE SUBSIDENCE INVERSION
ALOFT HAS WEAKENED THIS MORNING ON THE 12Z SOUNDING AS COMPARED TO
THE WED 12Z SOUNDING. THIS WEAKENING IS LIKELY A RESULT OF THE RIDGE
MOVING AWAY FROM ARIZONA. FORECAST MODELS SHOW CONTINUED WEAKENING
IN THE INVERSION THROUGH THE DAY. THIS MAY ALLOW FOR MORE
THUNDERSTORM ACTIVITY TO DEVELOP LATER THIS AFTERNOON. STORMS LOOK
TO BE MOST NUMEROUS ALONG THE ARIZONA NEW MEXICO BORDER AND ACROSS
THE MOGOLLON RIM.

UPDATE...INCREASED CHANCES FOR PRECIPITATION FOR TODAYS FORECAST
FROM THE MOGOLLON RIM SOUTHWARD DUE TO A POSSIBLE INCREASE IN SHOWER
ACTIVITY LATER THIS AFTERNOON.

FROM FRIDAY INTO EARLY NEXT WEEK...MODELS SHOW HIGH PRESSURE IN THE
MID TO UPPER LEVELS BUILDING OVER THE CENTRAL UNITED STATES ONCE
AGAIN. THIS WILL PLACE ARIZONA UNDER A MOIST SOUTH TO SOUTHEAST FLOW
ALOFT. AS A RESULT...EXPECT AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS OVER NORTHERN ARIZONA THROUGH THE PERIOD.

&&

.AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT -SHRA/-TSRA EXPECTED
OVER THE HIGHER TERRAIN EARLY...THEN MOVING INTO THE LOWER
ELEVATIONS. IFR/MVFR CONDITIONS PSBL IN THE STRONGER STORMS. STORMS
DIMINISHING AFT 02-04Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........BOHLIN
AVIATION.......DB

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 26, 6:42 AM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
642 AM MST THU JUL 26 2012

AZZ004>018-037>040-270200-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
642 AM MST THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

MAINLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED AS A SLIGHTLY
DRIER AIR MASS REMAINS OVER NORTHERN ARIZONA. STORMS WILL BE MOST
NUMEROUS OVER THE WHITE MOUNTAINS REGION AND PORTIONS OF THE
MOGOLLON RIM. STORM ACTIVITY WILL END AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MOIST SOUTHEAST FLOW WILL PUSH BACK ACROSS THE AREA WITH AN
INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 26, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 PM MST THU JUL 26 2012

AZZ018-262315-
GILA AZ-
321 PM MST THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 415 PM MST

AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING THUNDERSTORM OVER THE EASTERN PORTION OF THE POCO FIRE
BURN AREA...NORTHEAST OF YOUNG. THIS STORM HAS DROPPED UP TO AN INCH
OF RAIN IN THE UPPER REACHES OF THE CHERRY CREEK DRAINAGES. THIS MAY
CAUSE SOME HIGHER THAN NORMAL FLOWS IN THE WASHES AND CREEKS AT THE
EASTERN EDGE OF THE POCO FIRE BURN AREA THIS AFTERNOON. FLOODING IS
NOT ANTICIPATED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

&&

LAT...LON 3413 11090 3420 11094 3423 11084 3418 11075
TIME...MOT...LOC 2218Z 068DEG 6KT 3418 11084

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:37 PM MSTAreal Flood AdvisoryFGZGila113 min

Nearby

Special Weather Statements in Arizona, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.